Alert archive / Minnesota / Winter Storm Watches in 2008

Winter Storm Watch 8, NWS Twin Cities, MN

December 17, 20087 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Dec 17, 2008, 3:24 AM CST for 7 counties in Minnesota. It took effect at Dec 18, 2008, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2008, 3:24 AM CST (09:24 UTC)
In effect from
Dec 18, 2008, 6:00 PM CST
Expired
Dec 18, 2008, 3:24 AM CST
In force
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 170925
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
324 AM CST WED DEC 17 2008

...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA

.A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN
COLORADO LATER THURSDAY AFTERNOON AND MOVE NORTHEAST TOWARD
SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD
SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW
LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP
OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. A WINTER STORM WATCH
HAS BEEN ISSUED FOR THE AREA OF MINNESOTA LOCATED SOUTH OF A LINE
FROM NEAR ST JAMES TO OWATONNA. SOME CITIES IN THE WATCH INCLUDE...
FAIRMONT...WASECA...MANKATO...AND ALBERT LEA. 

SNOW ACCUMULATION COULD EXCEED 6 INCHES WITHIN THE WATCH AREA INTO
FRIDAY MORNING...AND WILL LIKELY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.


MNZ082>085-091>093-171730-
/O.NEW.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
324 AM CST WED DEC 17 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

THE AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA IS
INCLUDED IN THE WATCH. SOME CITIES AFFECTED INCLUDE...MANKATO...
WASECA...FAIRMONT...AND ALBERT LEA.

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN
COLORADO LATER THURSDAY AFTERNOON AND MOVE NORTHEAST TOWARD
SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD
SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW
LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP
OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. TOTAL SNOW
ACCUMULATION BY FRIDAY MORNING COULD EXCEED 6 INCHES WITHIN THE
WATCH AREA.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
4 follow-up statements
000 
WWUS43 KMPX 171612
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1012 AM CST WED DEC 17 2008

...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA

.A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN
COLORADO LATER THURSDAY AFTERNOON AND MOVE NORTHEAST TOWARD
SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD
SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW
LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP
OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. A WINTER STORM WATCH
HAS BEEN ISSUED FOR THE AREA OF MINNESOTA LOCATED SOUTH OF A LINE
FROM NEAR ST JAMES TO OWATONNA. SOME CITIES IN THE WATCH
INCLUDE... FAIRMONT...WASECA...MANKATO...AND ALBERT LEA.

SNOW ACCUMULATION COULD EXCEED 6 INCHES WITHIN THE WATCH AREA
INTO FRIDAY MORNING...AND WILL LIKELY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

MNZ082>085-091>093-180015-
/O.CON.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
1012 AM CST WED DEC 17 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

THE AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA
IS INCLUDED IN THE WATCH. SOME CITIES AFFECTED INCLUDE...
MANKATO... WASECA...FAIRMONT...AND ALBERT LEA.

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN
COLORADO LATER THURSDAY AFTERNOON AND MOVE NORTHEAST TOWARD
SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD
SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW
LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP
OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. TOTAL SNOW
ACCUMULATION BY FRIDAY MORNING COULD EXCEED 6 INCHES WITHIN THE
WATCH AREA.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 172240
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
440 PM CST WED DEC 17 2008

...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA

.A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN
COLORADO LATE THURSDAY AFTERNOON AND THEN LIFT NORTHEAST TOWARD
THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD
SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON AND THURSDAY
NIGHT. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT
TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT.

A WINTER STORM WATCH HAS BEEN ISSUED FOR THE AREA OF MINNESOTA
LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA. SOME
CITIES IN THE WATCH INCLUDE... FAIRMONT...WASECA...MANKATO...AND
ALBERT LEA.

SNOW ACCUMULATION COULD EXCEED 6 INCHES WITHIN THE WATCH AREA
INTO FRIDAY MORNING...AND WILL LIKELY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

MNZ082>085-091>093-180645-
/O.CON.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
440 PM CST WED DEC 17 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

THE AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA
IS INCLUDED IN THE WATCH. SOME CITIES AFFECTED INCLUDE...
MANKATO...WASECA...FAIRMONT...AND ALBERT LEA.

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND LIFT NORTHEAST OVER
EASTERN COLORADO LATE THURSDAY AFTERNOON. THE LOW WILL CONTINUE
TO TRACK NORTHEAST TOWARD THE SOUTHERN GREAT LAKES REGION BY
MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATER
THURSDAY AFTERNOON. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY
HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY
NIGHT. TOTAL SNOW ACCUMULATION BY FRIDAY MORNING WILL RANGE FROM
4 TO 6 INCHES WITHIN THE WATCH AREA WITH A FEW AREAS EXCEEDING
OVER 6 INCHES ESPECIALLY SOUTH OF INTERSTATE 90 CORRIDOR.

STRONG NORTHERLY WINDS WILL COMMENCE OVER SOUTHERN MINNESOTA LATE
THURSDAY AND EARLY FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW
COULD POSSIBLE IMPACT TRAVEL THROUGH FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 180451
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1051 PM CST WED DEC 17 2008

...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA...

.A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN
COLORADO LATE THURSDAY AFTERNOON AND THEN LIFT NORTHEAST TOWARD
THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL
SPREAD SNOW INTO SOUTHERN MINNESOTA LATE THURSDAY AFTERNOON AND
THURSDAY NIGHT. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY
AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY
NIGHT.

A WINTER STORM WATCH REMAINS IN EFFECT FOR THE AREA OF MINNESOTA
LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA. SOME
CITIES IN THE WATCH INCLUDE... FAIRMONT...WASECA...MANKATO...AND
ALBERT LEA.

SNOW ACCUMULATION COULD EXCEED 6 INCHES WITHIN THE WATCH AREA
INTO FRIDAY MORNING...AND WILL LIKELY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

MNZ082>085-091>093-181300-
/O.CON.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
1051 PM CST WED DEC 17 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

THE AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA
IS INCLUDED IN THE WATCH. SOME CITIES AFFECTED INCLUDE...
MANKATO...WASECA...FAIRMONT...AND ALBERT LEA.

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND LIFT NORTHEAST
OVER EASTERN COLORADO LATE THURSDAY AFTERNOON. THE LOW WILL
CONTINUE TO TRACK NORTHEAST TOWARD THE SOUTHERN GREAT LAKES
REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN
MINNESOTA LATE THURSDAY AFTERNOON AND EVENING. AS THE LOW LIFTS
NORTHEAST... SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER
FAR SOUTHERN MINNESOTA THURSDAY NIGHT. TOTAL SNOW ACCUMULATION BY
FRIDAY MORNING WILL RANGE FROM 4 TO 6 INCHES WITHIN THE WATCH AREA
WITH A FEW AREAS EXCEEDING OVER 6 INCHES ESPECIALLY SOUTH OF
INTERSTATE 90 CORRIDOR.

STRONG NORTHERLY WINDS WILL COMMENCE OVER SOUTHERN MINNESOTA LATE
THURSDAY AND EARLY FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW
COULD POSSIBLE IMPACT TRAVEL THROUGH FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 180924
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
324 AM CST THU DEC 18 2008

...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA...

.SNOW IS EXPECTED TO MOVE INTO SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN TONIGHT AND FRIDAY MORNING. TOTAL SNOW ACCUMULATION WILL
LIKELY RANGE FROM 4 TO 7 INCHES SOUTH OF A LINE FROM NEAT ST JAMES...
MANKATO AND OWATONNA. THE HIGHEST TOTALS WILL LIKELY FALL ALONG
AND SOUTH OF INTERSTATE 90. SNOW TOTALS OF 3 TO 5 INCHES...ARE EXPECTED
TO SOUTH OF A LINE FROM FARIBAULT...RED WING AND EAU CLAIRE.  

THEREFORE...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR TONIGHT
INTO FRIDAY MORNING FOR THE AREA LOCATED SOUTH OF A LINE FROM
MANKATO...FARIBAULT AND EAU CLAIRE.

A LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO BY LATE
AFTERNOON AND THEN LIFT NORTHEAST TOWARD THE SOUTHERN GREAT LAKES
REGION BY MIDDAY FRIDAY. PERIODS OF SNOW WILL CAUSE IMPACT TRAVEL
LATE TONIGHT AND FRIDAY MORNING. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

MNZ082>085-091>093-181730-
/O.UPG.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/
/O.NEW.KMPX.WW.Y.0017.081219T0000Z-081219T1800Z/
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
324 AM CST THU DEC 18 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING TO 12 PM CST FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

A LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO LATE
THIS AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST TOWARD
THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD
SNOW INTO SOUTHERN MINNESOTA OVERNIGHT. TOTAL SNOW ACCUMULATION BY
FRIDAY MORNING WILL RANGE FROM 4 TO 7 INCHES.

INCREASING NORTHERLY WINDS WILL DEVELOP LATE TONIGHT AND EARLY
FRIDAY MORNING WITH SOME BLOWING AND DRIFTING SNOW POSSIBLY IMPACTING
TRAVEL INTO FRIDAY MORNING.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ077-078-WIZ026-028-181730-
/O.NEW.KMPX.WW.Y.0017.081219T0000Z-081219T1800Z/
RICE-GOODHUE-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...FARIBAULT...RED WING...DURAND...PEPIN...
EAU CLAIRE...ALTOONA
324 AM CST THU DEC 18 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING TO 12 PM CST FRIDAY.

A LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO LATE
THIS AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST TOWARD
THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD
SNOW INTO SOUTHERN MINNESOTA AND WESTERN WISCONSIN OVERNIGHT.
TOTAL SNOW ACCUMULATION BY FRIDAY MORNING WILL RANGE FROM 3 TO 5 INCHES.

INCREASING NORTHERLY WINDS WILL DEVELOP LATE TONIGHT AND EARLY
FRIDAY MORNING WITH SOME BLOWING AND DRIFTING SNOW POSSIBLY IMPACTING
TRAVEL INTO FRIDAY MORNING.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Dec 17, 2:58 AM CST, 26 minutes earlier.

Area forecast discussion, Dec 17, 2:58 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
258 AM CST WED DEC 17 2008

.DISCUSSION...

VERY ACTIVE WINTRY PATTERN TO CONTINUE UNTIL XMAS WITH SEVERAL
WEATHER SYSTEMS LINING UP TO BRING MORE SNOW TO THE AREA. A FEW
FLURRIES LINGERING ON INTO THE MORNING IN WI CWA FROM DEPARTING
WEATHER SYSTEM WHICH BROUGHT AS MUCH AS 4 INCHES TO SOUTHERN
MINNESOTA. CLOUDS HANGING BACK TO AROUND THE DAKOTAS BORDER WILL
DECREASE FROM WEST TO EAST DURING THE MORNING AS HIGH PRESSURE
BUILDS ACROSS THE AREA. OVERCAST MAINTAINED MUCH WARMER TEMPS
THAN LAST FEW NIGHT WITH MOST STATIONS JUST ABOVE ZERO. WITH SOME
SUN TODAY TEMPS SHOULD CLIMB TO WITHIN A COUPLE OF GUIDANCE TEMPS.

A BRIEF LULL IN THE ACTION THROUGH TONIGHT...WITH CLOUDS AND -SN
ALREADY LYING AHEAD BY THURSDAY AFTERNOON. ENOUGH CONTINUITY AMONG
MODELS TO SUPPORT A WINTER STORM WATCH FOR SOUTHERN COUPLE TIERS
OF COUNTIES FOR THURSDAY NITE AND FRIDAY MORNING. ONCE A SNOWY
PATTERN SETS UP...BEST TO GO WITH THE TREND AND FORECAST MORE OF
IT.

NAM IS THE MOST AGGRESSIVE ON QPF OUTPUT...WITH OVER 3/4 INCH
DUMPED ON S MN DURING THIS EVENING...AND GFS BETWEEN .25 AND
.50...ECMWF RUNNING JUST A BIT LESS. ALL MODELS BRING DEEPENING MID
LEVEL LOW PRESSURE ACROSS S MN OR N IA THURS NITE FRI MORNING.
STRONG LOW LEVEL FLOW AHEAD OF LOW EXPECTED TO BRING PWATS TO OVER
A HALF INCH INTO S MN BY THURSDAY EVENING. SURFACE LOW EXPECTED TO
TRACK WELL TO OUR S...SOMEWHERE NEAR IA/MO BORDER.
HOWEVER...RATHER IMPRESSIVE AND BROAD THERMAL FIELD EXTENDS WELL
NORTH OF LOW. ISENTROPIC ANALYSIS QUITE IMPRESSIVE WITH LIFT
EXPANDING RAPIDLY ACROSS SOUTHERN MINNESOTA THURSDAY AFTERNOON AND
THEN ACROSS REMAINDER OF AREA EARLY EVENING. WITH 3-4 G/KG MIXING
RATIO INTO S MN...EXPECT SOME SNOW TOTALS OVER 6 INCHES. GFS/ECMWF
BIT MORE PROGRESSIVE...BUT 00Z NAM MAINTAINS NICE LIFT INTO FRIDAY
MORNING. THICKNESS PARAMETERS ALSO FAVORABLE FOR SNOW WITH
1000-500 MB THICKESS IN 5340 TO 5400 DM RANGE ACROSS S MN AND 850
MB TO 700 MB THICKNESS AROUND FAVORED 1530 M. EXPECT 3-4 INCHES AS
FAR NORTH AS MSP WITH AMOUNTS TAPERING OFF FARTHER NORTH.

STRONG SHORTWAVE DROPPING ACROSS AREA OVER THE WEEKEND ALSO LOOKS
INTERESTING AS UPPER LOW DEEPENS AND GAINS A NICE NEGATIVE TILT.
SLOW MOVING INVERTED TROF AT SURFACE SLOWLY PIVOTS ACROSS AREA
WHICH COULD GENERATE A RATHER LENGHTY PERIOD OF SNOWFALL. UPPED
POPS FOR THE WEEKEND WITH THE SYSTEM.

YET ANOTHER SYTEM FOR ABOUT TUESDAY LOOKS PROMISING. NICE TO HAVE
A REAL WINTER FOR A CHANGE.

&&

.AVIATION.../06Z TAF ISSUANCE/
LIGHT SNOW WILL LINGER AT THE TAF SITES BETWEEN 06Z AND 12Z...WITH
ATTENDANT VISIBILITY REDUCTIONS MAINLY BETWEEN 4SM AND 6SM. MN TAF
SITES WILL MAINLY EXPERIENCE VFR CIGS WITH THE SNOWFALL...WHILE
KRNH AND KEAU WILL HAVE A PERIOD OF MVFR CIGS UNTIL AROUND 12Z.
THE BACK EDGE/CLEARING LINE OF THE LOW/MID CLOUDS WILL REACH
KAXN/KRWF/KSTC BETWEEN 08Z-10Z...KMSP/KRNH AROUND 12Z...AND KEAU
BY 15Z. WINDS WILL BECOME SOUTHWESTERLY /BUT REMAIN LIGHT/
OVERNIGHT...WITH ONLY FLEETING CIRRUS EXPECTED ON WEDNESDAY AFTER
THE AFOREMENTIONED LOW CLOUDS SHIFT EAST.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-
     WATONWAN.

WI...NONE.
&&

BAP/DWE
Hazardous weather outlook, Dec 17, 3:21 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 AM CST WED DEC 17 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
180930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
321 AM CST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG AREA OF LOW PRESSURE MOVING EAST ALONG THE IOWA AND
MISSOURI BORDER...WILL BRING ACCUMULATING SNOW TO PARTS OF
SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN BEGINNING THURSDAY
AFTERNOON AND CONTINUING INTO FRIDAY MORNING. AT THIS TIME...IT
APPEARS THAT PARTS OF SOUTHERN MINNESOTA COULD RECEIVE AT LEAST 6
INCHES OF SNOW. A BROAD BAND OF 2 TO 5 INCHES IS EXPECTED AS FAR
NORTH AS THE TWIN CITIES AND CHIPPEWA FALLS...WISCONSIN.

MORE SNOW IS POSSIBLE OVER THE OUTLOOK AREA THIS WEEKEND AS LOW
PRESSURE DEVELOPS OVER THE CENTRAL PLAINS. MORE SNOW LURKS AHEAD
FOR ABOUT TUESDAY.

CHECK BACK FOR LATER STATEMENTS AND FORECASTS ON THESE DEVELOPING
WINTER WEATHER SITUATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

BAP

In the hours before

Local storm report, Dec 16, 10:24 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CST TUE DEC 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             DONNELLY                45.69N 96.01W
12/16/2008  M1.0 INCH        STEVENS            MN   CO-OP OBSERVER

0400 PM     SNOW             ST JAMES                43.98N 94.63W
12/16/2008  M3.0 INCH        WATONWAN           MN   TRAINED SPOTTER

0528 PM     SNOW             ELLENDALE               43.87N 93.30W
12/16/2008  M1.5 INCH        STEELE             MN   TRAINED SPOTTER

0540 PM     SNOW             NORTH ST PAUL           45.01N 93.00W
12/16/2008  M1.5 INCH        RAMSEY             MN   TRAINED SPOTTER

0540 PM     SNOW             HASTINGS                44.73N 92.85W
12/16/2008  M1.5 INCH        DAKOTA             MN   TRAINED SPOTTER

0600 PM     SNOW             MINNEAPOLIS             44.96N 93.27W
12/16/2008  M1.5 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

            INTERNATIONAL AIRPORT

0600 PM     SNOW             CHANHASSEN              44.86N 93.56W
12/16/2008  M1.2 INCH        CARVER             MN   OFFICIAL NWS OBS

0630 PM     SNOW             LITCHFIELD              45.12N 94.53W
12/16/2008  M1.0 INCH        MEEKER             MN   CO-OP OBSERVER

0640 PM     SNOW             CLAYTON                 45.32N 92.17W
12/16/2008  M1.5 INCH        POLK               WI   TRAINED SPOTTER

0640 PM     SNOW             ST CLOUD                45.55N 94.17W
12/16/2008  M1.0 INCH        STEARNS            MN   OFFICIAL NWS OBS

0738 PM     SNOW             JANESVILLE              44.12N 93.71W
12/16/2008  M3.0 INCH        WASECA             MN   TRAINED SPOTTER

0738 PM     SNOW             MANKATO                 44.17N 93.99W
12/16/2008  M3.0 INCH        BLUE EARTH         MN   BROADCAST MEDIA

            KEYC TELEVISION STATION

0738 PM     SNOW             RICHFIELD               45.75N 94.23W
12/16/2008  M1.6 INCH        BENTON             MN   TRAINED SPOTTER

0738 PM     SNOW             DURAND                  44.63N 91.96W
12/16/2008  M3.5 INCH        PEPIN              WI   TRAINED SPOTTER

0900 PM     SNOW             LEWISVILLE              43.92N 94.44W
12/16/2008  M5.0 INCH        WATONWAN           MN   TRAINED SPOTTER

0900 PM     SNOW             ST PAUL                 44.95N 93.10W
12/16/2008  E1.9 INCH        RAMSEY             MN   TRAINED SPOTTER

            HIGHLAND PARK

0900 PM     SNOW             ST PAUL                 44.95N 93.10W
12/16/2008  M1.9 INCH        RAMSEY             MN   TRAINED SPOTTER

&&

LS
Local storm report, Dec 16, 10:35 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1035 PM CST TUE DEC 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     SNOW             ANDOVER                 45.26N 93.33W
12/16/2008  M1.6 INCH        ANOKA              MN   TRAINED SPOTTER

&&

BAP
Local storm report, Dec 16, 11:25 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1125 PM CST TUE DEC 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     SNOW             PRIOR LAKE              44.73N 93.43W
12/16/2008  M1.8 INCH        SCOTT              MN   NWS EMPLOYEE

&&

DWE
Local storm report, Dec 17, 12:08 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1208 AM CST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     SNOW             RUSH CITY               45.68N 92.97W
12/17/2008  M1.3 INCH        CHISAGO            MN   TRAINED SPOTTER

&&

DWE
Local storm report, Dec 17, 12:28 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1228 AM CST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     SNOW             MANKATO                 44.17N 93.99W
12/17/2008  M4.0 INCH        BLUE EARTH         MN   TRAINED SPOTTER

&&

DWE
Local storm report, Dec 17, 12:29 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1229 AM CST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     SNOW             MAPLE GROVE             45.11N 93.46W
12/17/2008  M1.7 INCH        HENNEPIN           MN   TRAINED SPOTTER

&&

DWE

Nearby

Winter Storm Watches in Minnesota, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.